Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 15, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 20, 2018, 8:41 PM CDT for 4 counties in Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2018, 8:41 PM CDT (01:41 UTC)
- Expired
- Jun 21, 2018, 2:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Fulton County, IL, Peoria County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.7 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2460 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.7
The text
As transmitted.
289
WGUS53 KILX 210141
FFWILX
ILC057-143-179-203-210745-
/O.NEW.KILX.FF.W.0015.180621T0141Z-180621T0745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
841 PM CDT WED JUN 20 2018
The National Weather Service in Lincoln has issued a
* Flash Flood Warning for...
Northwestern Woodford County in central Illinois...
Northeastern Fulton County in west central Illinois...
North central Tazewell County in central Illinois...
Peoria County in central Illinois...
* Until 245 AM CDT Thursday
* At 841 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Peoria, Pekin, East Peoria, Morton, Washington, Bartonville,
Chillicothe, Creve Coeur, West Peoria, Germantown Hills, Marquette
Heights, Elmwood, Bellevue, Princeville, Rome, Dunlap, Hanna City,
Trivoli, Brimfield and Spring Bay.
This includes the following highways...
Interstate 155 near mile marker 31.
Interstate 474 between mile markers 0 and 14.
Interstate 74 between mile markers 70 and 104.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 4095 8945 4094 8945 4092 8947 4092 8941
4059 8942 4063 9000 4096 8993
$$
Smith2 follow-up statements
062 WGUS73 KILX 210401 FFSILX Flash Flood Statement National Weather Service Lincoln IL 1101 PM CDT WED JUN 20 2018 ILC057-143-179-203-210745- /O.CON.KILX.FF.W.0015.000000T0000Z-180621T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Woodford-Fulton-Tazewell-Peoria- 1101 PM CDT WED JUN 20 2018 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 245 AM CDT FOR WEST CENTRAL WOODFORD...NORTHEASTERN FULTON...NORTH CENTRAL TAZEWELL AND CENTRAL PEORIA COUNTIES... At 1056 PM CDT, Doppler radar indicates the heavy rain threat has ended, however, the threat for flash flooding in the area has not. Rainfall estimates of between 2 to 3 inches fell earlier this evening across the warned area. This caused some significant flooding across the Peoria metropolitan area. Calls to law enforcement officials indicates the water was starting to slowly recede in a few locations late this evening. Some locations that may experience flooding include... Peoria, Pekin, East Peoria, Bartonville, Creve Coeur, West Peoria, Marquette Heights, Elmwood, Bellevue, Hanna City, Trivoli, Spring Bay, Bay View Gardens, Kickapoo, Peoria Heights, North Pekin, Norwood, Smithville, Mossville and Peoria International Airport. This includes the following highways... Interstate 474 between mile markers 0 and 11. Interstate 74 between mile markers 79 and 95. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be especially cautious at night when it is harder to recognize the dangers of flooding. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 4085 8949 4061 8959 4063 9000 4078 8996 $$ Smith
135 WGUS73 KILX 210747 FFSILX Flash Flood Statement National Weather Service Lincoln IL 247 AM CDT THU JUN 21 2018 ILC057-143-179-203-210757- /O.EXP.KILX.FF.W.0015.000000T0000Z-180621T0745Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Woodford-Fulton-Tazewell-Peoria- 247 AM CDT THU JUN 21 2018 ...THE FLASH FLOOD WARNING FOR WEST CENTRAL WOODFORD...NORTHEASTERN FULTON...NORTH CENTRAL TAZEWELL AND CENTRAL PEORIA COUNTIES HAS EXPIRED... The heavy rain has ended. Flood waters have receded. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4085 8949 4061 8959 4063 9000 4078 8996 $$ Auten
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 20, 6:09 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 20, 6:09 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 609 PM CDT Wed Jun 20 2018 .SHORT TERM...(This evening through Thursday) ISSUED AT 300 PM CDT Wed Jun 20 2018 Surface low in western IA triggering convection from eastern IA into eastern MO this afternoon in very unstable airmass. Satellite imagery depicts difluent flow over mid MS river valley ahead of the NE upper lowOld boundary from OH valley waves back over IL into the IA region and providing focus for major convection in IA. Best instability and flow aloft to rotate over east IA into northern IL. Trailing convergence boundary into MO will slowly rotate around low and push into western IL later this evening. Scattered storms to move into CWA, with NAM prod about the best on timing, but still might be a bit fast. Most of convection to affect northwest 1/2 of CWA, but secondary area of pcpn to also develop overnight over MO and move northeast into the central and eastern part of area. By Thurs, low center closed off and wobbles to the southeast into northern MO. This will be enough with unstable airmass to again trigger afternoon scattered convection over area ahead of low. .LONG TERM...(Thursday night through Wednesday) ISSUED AT 300 PM CDT Wed Jun 20 2018 Low center to continue to wobble to the east, slowly moving over IL on Thurs night and Fri. this will again be enough tto trigger scattered instability storms in moist air over area. Low exits area by Sat, bringing a break in the chance of pcpn. Another, weaker system moves through on Sunday and will bring a chance for storms with its passage. Dry conditions will be the rule early in the week, before another system affects the area on Tues night and Wed. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 605 PM CDT Wed Jun 20 2018 VFR conditions are expected (outside any thunderstorms) through this evening with another trend towards MVFR and IFR cigs after midnight. A line of showers and thunderstorms continues to push north-northeast along extreme western Illinois early this evening. Based on the movement of the complex of storms, it appears our western TAF sites (KPIA and KSPI) will see the activity move in after 01z with additional development further to the east after 04z. Due to the recent rains and the expected rainfall tonight, along with the light wind flow, some fog and low cigs will develop after 05z. Surface winds will once again be on the light side tonight, becoming easterly at PIA and BMI and 8 to 13 kts with more of a southeasterly flow expected at SPI, DEC and CMI. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Goetsch LONG TERM...Goetsch AVIATION...Smith
Hazardous weather outlook, Jun 20, 3:32 PM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 332 PM CDT Wed Jun 20 2018 ILZ027>031-036>038-040>043-047>053-211100- Cass-Christian-De Witt-Fulton-Knox-Logan-Macon-Marshall-Mason- McLean-Menard-Morgan-Peoria-Sangamon-Schuyler-Scott-Stark- Tazewell-Woodford- 332 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Thunderstorms will become more numerous across the area this evening as a slow-moving low pressure system approaches from the west. While widespread severe weather is not expected, a few of the stronger cells will be capable of gusty 40-50 mph winds and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms chances will continue Thursday and Friday. A few of the storms could produce damaging wind gusts Thursday afternoon and evening. In addition, locally heavy rainfall will be likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required this evening. ILZ044>046-054>057-061>063-066>068-071>073-211100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 332 PM CDT Wed Jun 20 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Widely scattered thunderstorms will be possible through this evening...with thunderstorms becoming more numerous after midnight. Severe weather is not expected: however, some of the cells will be capable of producing locally heavy rainfall. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... Thunderstorms chances will continue Thursday and Friday. A few of the storms could produce damaging wind gusts Thursday afternoon and evening. In addition, locally heavy rainfall will be likely both days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Barnes
In the hours before
Special weather statement, Jun 20, 6:34 PM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lincoln IL
634 PM CDT WED JUN 20 2018
ILZ027>029-210015-
Peoria-Knox-Stark-
634 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR STARK...EASTERN KNOX AND
NORTHWESTERN PEORIA COUNTIES UNTIL 715 PM CDT...
At 633 PM CDT, Doppler radar was tracking a strong thunderstorm over
West Jersey, or 15 miles south of Kewanee, moving northeast at 55
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Peoria, Elmwood, Princeville, Wyoming, Dunlap, Toulon, Osceola,
Brimfield, Bradford, Yates City, Williamsfield, Elmira, West Jersey,
La Fayette, Castleton, Laura, Elmore, Kickapoo, Norwood and Duncan.
This includes the following highways...
Interstate 474 between mile markers 0 and 2.
Interstate 74 between mile markers 64 and 88.
LAT...LON 4071 8964 4071 9007 4115 9007 4115 8987
4123 8986 4124 8969 4124 8964
TIME...MOT...LOC 2333Z 232DEG 49KT 4101 8994
SBSpecial weather statement, Jun 20, 6:38 PM CDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service Lincoln IL
638 PM CDT WED JUN 20 2018
ILZ027-029-036-210030-
Peoria-Knox-Fulton-
638 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR FULTON AND SOUTHWESTERN PEORIA
COUNTIES UNTIL 730 PM CDT...
At 638 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Adair. Movement was east
at 30 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Canton, Havana, Lewistown, Farmington, Cuba, Hanna City, Astoria,
Glasford, Trivoli, Vermont, St. David, Fairview, Ipava, Norwood,
Table Grove, Dunfermline, Bernadotte, Smithfield, Bryant and Norris.
LAT...LON 4054 9044 4072 9005 4071 8970 4054 8981
4050 8989 4047 8989 4044 8991 4039 8999
4037 9004 4029 9007 4022 9013 4022 9016
4018 9020 4019 9045
TIME...MOT...LOC 2338Z 255DEG 25KT 4060 9013 4041 9042
GoetschSpecial weather statement, Jun 20, 7:26 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Lincoln IL
726 PM CDT WED JUN 20 2018
ILZ049-050-210115-
Scott-Morgan-
726 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SCOTT AND WESTERN MORGAN COUNTIES
UNTIL 815 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Winchester, moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Winchester, Meredosia, Bluffs, Chapin, Manchester, Alsey, Naples,
Exeter, Concord, Glasgow, Florence, Riggston, Merritt and Oxville.
This includes Interstate 72 between mile markers 43 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3983 9057 3988 9058 3988 9044 3987 9037
3967 9037 3967 9034 3964 9034 3963 9030
3952 9030 3952 9058 3958 9058 3970 9065
TIME...MOT...LOC 0025Z 227DEG 28KT 3956 9061
SBSpecial weather statement, Jun 20, 7:57 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Lincoln IL
757 PM CDT WED JUN 20 2018
ILZ041-047-050-210145-
Mason-Morgan-Cass-
757 PM CDT WED JUN 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR CASS AND MORGAN COUNTIES UNTIL
845 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm near
Jacksonville, moving northeast at 30 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Jacksonville, Virginia, Alexander, Ashland, Waverly, Bluff Springs,
Franklin, Murrayville, Chandlerville, Woodson, Chapin, Arenzville,
Literberry, South Jacksonville, Philadelphia, Concord, Lynnville,
Newmansville, Prentice and Sinclair.
This includes Interstate 72 between mile markers 59 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4006 9027 4007 9015 4006 9013 4008 9012
4008 9008 4010 9006 4011 9000 3972 8999
3957 8993 3952 8993 3952 9030 3963 9030
3964 9034 3967 9035 3975 9037 3976 9039
3992 9045
TIME...MOT...LOC 0057Z 210DEG 28KT 3974 9032
SBLocal storm report, Jun 20, 8:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
824 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM FLOOD ROSSVILLE 40.38N 87.67W
06/20/2018 VERMILION IL EMERGENCY MNGR
SOME STREETS FLOODED THROUGHOUT TOWN.
&&
SBAKERLocal storm report, Jun 20, 8:36 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
836 PM CDT WED JUN 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM HEAVY RAIN PEORIA 40.74N 89.61W
06/20/2018 M2.96 INCH PEORIA IL TRAINED SPOTTER
IN LESS THAN AN HOUR.
&&
SBAKERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:16 PM CDT | Flash Flood Warning | ILX | Fulton, Schuyler | 6 hr |
| Jun 20, 7:26 PM CDT | Special Weather Statement | ILX | Scott | 49 min |
| Jun 20, 7:36 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 24 min |
| Jun 20, 7:57 PM CDT | Special Weather Statement | ILX | Cass, Morgan | 48 min |
| Jun 20, 8:10 PM CDT | Areal Flood Advisory | ILX | Peoria, Tazewell | 3 hr |
| Jun 20, 8:28 PM CDT | Areal Flood Advisory | ILX | Vermilion | 3 hr |
| Jun 21, 12:04 PM CDT | Special Weather Statement | ILX | Logan | 41 min |
| Jun 21, 12:14 PM CDT | Special Weather Statement | ILX | Fulton, Knox, Marshall, Mason, Peoria, Stark and 2 more | 4 hr |
| Jun 21, 12:35 PM CDT | Tornado Warning | ILX | Knox | 25 min |
| Jun 21, 1:00 PM CDT | Tornado Warning | ILX | Fulton, Knox, Peoria | 30 min |
| Jun 21, 2:50 PM CDT | Special Weather Statement | ILX | Logan | 40 min |
| Jun 21, 4:10 PM CDT | Flash Flood Warning | ILX | Marshall, Tazewell, Woodford | 11 hr |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.